Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 78, NWS Springfield, MO

April 27, 2000Christian County, Douglas County, Webster County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 27, 2000, 2:41 AM CDT for Christian County, Douglas County, Webster County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 27, 2000, 2:41 AM CDT (07:41 UTC)
Expired
Apr 27, 2000, 3:30 AM CDT
In force
49 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Christian County, MO, Douglas County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 55 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2330 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 270746
SVRSGF
MOC043-067-225-270830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 AM CDT THU APR 27 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI
  SOUTHERN WEBSTER COUNTY IN SOUTHWEST MISSOURI
  NORTHEASTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI

* UNTIL 330 AM CDT

* AT 238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR FORDLAND...OR 11 MILES SOUTHWEST OF
  SEYMOUR...MOVING SOUTHEAST AT 55 MPH. THIS SEVERE THUNDERSTORM WILL
  PRODUCE DIME SIZE HAIL...POSSIBLY WINDS IN EXCESS OF 60 MPH.
  AT 233 AM...DIME SIZE HAIL WAS REPORTED AT STRAFFORD.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   SPARTA BY 250 AM CDT.
   AVA BY 255 AM CDT.
   RURAL AREAS OF WESTERN DOUGLAS...SOUTHERN WEBSTER...AND NORTHEAST
   CHRISTIAN COUNTIES.

LAT...LON 3722 9290 3701 9315 3683 9291 3680 9237

DS/DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:30 PM CDT, 5 hours 11 minutes earlier.

Area forecast discussion, Apr 26, 9:30 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
930 PM CDT WED APR 26 2000

REGIONAL RADARS CONTINUED TO INDICATE SHOWERS AND THUNDERSTORMS FROM
EASTERN NEBRASKA INTO NORTHWESTERN MISSOURI. PRECIPITATION HAS
DEVELOPED IN WARM ADVECTION ZONE AHEAD OF SHORT WAVE OVER THE
DAKOTAS PER WATER VAPOR IMAGERY/WIND PROFILER NETWORK. SHOWERS OVER
EASTERN KANSAS EARLY THIS EVENING DISSIPATED AS THEY APPROACHED THE
SHOW ME STATE.

LATEST WATER VAPOR IMAGERY CORRESPONDS WELL WITH THE 12Z ETA/LATEST
RUC MODEL 500 MB HEIGHT/VORTICITY FORECAST. WIDELY SCATTERED SHOWERS
AND THUNDERSTORMS HAD STARTED TO DEVELOP IN SOUTH CENTRAL KANSAS AS
THE MORE FAVORABLE UPPER DYNAMICS APPROACHED/MOISTURE INCREASED.

00Z SPRINGFIELD SOUNDING WAS VERY DRY WITH A 42 DEGREE DEWPOINT
DEPRESSION AT 700 MB. BAND OF INCREASED MOISTURE INDICATED ON DODGE
CITY AND TOPEKA SOUNDINGS IN ADVANCE OF COLD FRONT WILL MOVE INTO
THE OZARKS OVERNIGHT AND CONTINUE THE CHANCE OF SHOWERS AND
THUNDERSTORMS.

ZONE UPDATE WILL BE ISSUED BY 945 PM TO REMOVE EVENING WORDING. NOT
ANTICIPATING ANY MAJOR CHANGES TO TEMPERATURES OR PRECIPITATION
CHANCES.

.SGF...NONE.

SUTTON

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:06 AM CDTSevere Thunderstorm WarningSGFDouglas, Ozark, Taney39 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.